Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: too many meds cause adverse effects??
|ketchup - Fri Oct 14, 2005 11:34 am|
I was diagnosed as bi polar. I was placed on Lithium 300mg, zoloft 100mg, and zyprexa ??mg, and adavan ??mg.. I then was placed on weight loss meds phentermine 37.5 mg. I was also already on premarin 2.5 for my HRT and cephalexin 500mg for a staph infection from recent surgery. All of these meds were prescribed to me within a week of one another or less. After two months of being on all of these meds at the same time, and quite alot of repeated alcohol consumption, I supposedly "attempted suicide" by overdosing on Lithium. I had just taken an adavan following a really bad event. I did not try to attemp suicide, at least not knowingly. Is it possible these meds were never meant to be mixed??? My lithium levels were NEVER checked at any time. Did I have some kind of toxicity that caused my unconsiousness that seemed to look like a suicide attempt? I must add that in the medical report it states only high levels of "acetamenophin" in my system at time of hospitalization. If I was on too many meds, or incompatible meds, how can I prove it? As I stated in another post, I do not even think I was ever bi polar. Is maybe what happened to me simply because I didnt need most of the meds to begin with?
|dsjeya - Fri Oct 14, 2005 11:59 am|
you need psycholgical counselling +one antidepressant in maximum dose
you have to quit drinking,who is responsible for your drinking ? u ,u alone
|ketchup - Fri Oct 14, 2005 11:26 pm|
These events, meds, and alcohol consumption all occurred over 3 years ago. I did not drink before those meds and events, and have not drank since. As for seeing a psychologist, I have, thats how I got put on the meds and diagnosed with bi polar disorder. However, the 3 months before i was diagnosed, I had a dear close friend get killed in an accident,abusive husband forced me to close my barber shop business(which was doing very well), went under surgery for an emergency hysterectomy, and my husband told me he was leaving me and taking our kids. 1 month after the diagnosis, my husband did indeed leave me, and took our children after punching me in the head and leaving me on the side of the highway. I had no problems prior to all of these events. I did not drink, take any drugs of any kind. Only after the meds did I have any problems with loss of memory etc. Again, this all occurred over 3 years ago and I do not now take any meds, drink, or do any drugs of any kind.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.